Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 103, NWS Corpus Christi, TX

May 31, 2016Kleberg County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at May 31, 2016, 8:24 PM CDT for Kleberg County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2016, 8:24 PM CDT (01:24 UTC)
Expired
May 31, 2016, 9:15 PM CDT
In force
51 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Kleberg County, TX

The radar

The Corpus Christi radar (KCRP), 64 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2016-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2016-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1373 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

609 
WUUS54 KCRP 010124
SVRCRP
TXC273-010215-
/O.NEW.KCRP.SV.W.0103.160601T0124Z-160601T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
824 PM CDT TUE MAY 31 2016

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN KLEBERG COUNTY IN SOUTHERN TEXAS...

* UNTIL 915 PM CDT

* AT 824 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES NORTHEAST OF AIRPORT ROAD ADDITION TO 6
  MILES NORTH OF RIVIERA BEACH...MOVING EAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  RIVIERA BEACH...RICARDO...RIVIERA AND LOYOLA BEACH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2726 9799 2726 9806 2736 9806 2745 9779
      2737 9728 2724 9763 2728 9765 2726 9773
      2728 9776 2727 9777 2728 9778 2727 9781
      2725 9783 2724 9788 2724 9792 2721 9798
TIME...MOT...LOC 0124Z 282DEG 10KT 2728 9798 2738 9772 

HAIL...1.00IN
WIND...60MPH
 
$$

TE
1 follow-up statement
172 
WWUS54 KCRP 010144
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
844 PM CDT TUE MAY 31 2016

TXC273-010215-
/O.CON.KCRP.SV.W.0103.000000T0000Z-160601T0215Z/
KLEBERG TX-
844 PM CDT TUE MAY 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHERN KLEBERG COUNTY...

AT 844 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF RIVIERA TO NEAR RIVIERA BEACH...MOVING
EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RIVIERA BEACH...RICARDO...RIVIERA AND LOYOLA BEACH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 2726 9799 2726 9806 2736 9806 2745 9779
      2737 9728 2724 9763 2728 9765 2726 9773
      2728 9776 2727 9777 2728 9778 2727 9781
      2725 9783 2724 9788 2724 9792 2721 9798
TIME...MOT...LOC 0144Z 282DEG 10KT 2727 9792 2737 9766 

HAIL...1.00IN
WIND...60MPH
 
$$

TE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:33 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, May 31, 6:33 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
633 PM CDT TUE MAY 31 2016

.DISCUSSION...Update for 00z Aviation.

&&

.AVIATION...Widespread convection xpctd to impact KCRP/KVCT/KALI
this evening and dvlp towards KLRD. Have TEMPO +TSRA with
IFR/LIFFR likely this evening under/near convection. Convection
should diminish late this evening and then xpctd to have dry
conditions prevail overnight. Uncertainty as to how much
convection dvlps drng day Wed...but will keep TAFs dry for that
time for now. VFR likely away from convection. Gusty/VRB winds
VCNTY convection with SSErly sfc winds 10 to 15 knots away from
convection.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    76  89  76  84  72  /  90  30  50  70  60
Victoria          74  88  72  84  70  /  90  40  50  70  70
Laredo            77  93  73  86  71  /  50  30  70  60  50
Alice             74  90  74  85  71  /  80  30  60  70  60
Rockport          79  88  78  83  74  /  90  30  40  70  60
Cotulla           75  90  72  84  68  /  80  40  70  70  50
Kingsville        76  91  75  85  71  /  70  30  50  70  60
Navy Corpus       79  88  78  83  75  /  80  30  40  60  60

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until midnight CDT tonight For the following
     zones: Aransas...Bee...Calhoun...Duval...Goliad...Jim
     Wells...Kleberg...La Salle...Live Oak...McMullen...Nueces...
     Refugio...San Patricio...Victoria.

GM...None.

&&

RH/79...AVIATION
Hazardous weather outlook, May 31, 5:48 AM CDT, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
548 AM CDT TUE MAY 31 2016

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
548 AM CDT TUE MAY 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY. THERE
IS A MARGINAL RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND
STRONG WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH
FRIDAY. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING MAY OCCUR.
THERE REMAINS SIGNIFICANT UNCERTAINTY AS TO WHETHER WIDESPREAD FLASH
FLOODING WILL OCCUR. A FLASH FLOOD WATCH MAY BE ISSUED IF CONDITIONS
WARRANT. THE AREAL COVERAGE AND INTENSITY OF THUNDERSTORM
ACTIVITY ARE EXPECTED TO DECREASE SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

In the hours before

Local storm report, May 31, 7:48 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
748 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     HAIL             KINGSVILLE              27.51N 97.86W
05/31/2016  E1.00 INCH       KLEBERG            TX   PUBLIC

&&

HART
Special weather statement, May 31, 7:51 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
751 PM CDT TUE MAY 31 2016

TXZ239-240-010145-
WEBB-DUVAL-
751 PM CDT TUE MAY 31 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEBB AND NORTHWESTERN
DUVAL COUNTIES...

AT 750 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF FORT EWELL SITE TO
LAREDO AND RIO BRAVO. MOVEMENT WAS EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
LAREDO...FREER...RIO BRAVO...EL CENIZO...BOTINES...SEVEN SISTERS...COLUMBIA
BRIDGE...UNITED SOUTH HIGH SCHOOL...BRUNI...RANCHOS PENITAS WEST...
CALLAGHAN...LAS TIENDAS...RIO BRAVO--EL CENIZO...AGUILARES...UNITEC
INDUSTRIAL PARK...LAREDO COUNTRY CLUB...LAREDO INTERNATIONAL AIRPORT...
RANCHITOS LAS LOMAS...MIRANDO CITY AND TEXAS A&M INTERNATIONAL
UNIVERSITY.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2727 9933 2732 9937 2728 9943 2730 9953
      2748 9948 2750 9953 2757 9951 2761 9955
      2760 9959 2764 9960 2763 9964 2766 9967
      2767 9972 2792 9986 2803 9836 2735 9877
      2735 9880 2727 9882
TIME...MOT...LOC 0050Z 265DEG 30KT 2798 9897 2738 9946

TE
Special weather statement, May 31, 7:58 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
758 PM CDT TUE MAY 31 2016

TXZ231>234-241>247-010200-
BEE-CALHOUN-NUECES-VICTORIA-KLEBERG-SAN PATRICIO-JIM WELLS-LIVE
OAK-GOLIAD-REFUGIO-ARANSAS-
758 PM CDT TUE MAY 31 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ARANSAS...
SAN PATRICIO...SOUTHWESTERN VICTORIA...WEST CENTRAL CALHOUN...
SOUTHEASTERN LIVE OAK...SOUTHEASTERN BEE...NUECES...NORTHERN JIM
WELLS...REFUGIO...SOUTHEASTERN GOLIAD AND NORTHWESTERN KLEBERG
COUNTIES...

AT 757 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR FANNIN TO WESTDALE. MOVEMENT WAS
SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
CORPUS CHRISTI...ALICE...BEEVILLE...ROBSTOWN...SINTON...MATHIS...SAN DIEGO...
TAFT...REFUGIO...GOLIAD...WOODSBORO...DRISCOLL...MCFADDIN...SKIDMORE...
CORPUS CHRISTI INTERNATIONAL AIRPORT...FANNIN...BISHOP...ODEM...ORANGE
GROVE AND ST. PAUL.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2856 9677 2756 9763 2757 9813 2775 9824
      2779 9824 2879 9732
TIME...MOT...LOC 0057Z 302DEG 19KT 2870 9731 2794 9797

TE
Local storm report, May 31, 8:00 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
800 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FUNNEL CLOUD     PETTUS                  28.62N 97.80W
05/31/2016                   BEE                TX   EMERGENCY MNGR

            TWO FUNNEL CLOUDS REPORTED BY EM NEAR PETTUS.

&&

HART
Local storm report, May 31, 8:01 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
801 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     HEAVY RAIN       3 N MINERAL             28.59N 97.90W
05/31/2016  M3.51 INCH       BEE                TX   TRAINED SPOTTER

            STORM TOTAL SO FAR.

&&

HART
Special weather statement, May 31, 8:15 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
815 PM CDT TUE MAY 31 2016

TXZ241-242-010145-
KLEBERG-JIM WELLS-
815 PM CDT TUE MAY 31 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL JIM WELLS
AND SOUTHWESTERN KLEBERG COUNTIES...

AT 814 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR RICARDO TO NEAR LA GLORIA. MOVEMENT
WAS SOUTH AT 10 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
LA GLORIA...RIVIERA BEACH...RICARDO...RIVIERA AND LOYOLA BEACH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2726 9799 2726 9815 2734 9815 2746 9770
      2724 9759 2724 9763 2728 9765 2726 9773
      2728 9776 2727 9777 2728 9778 2727 9781
      2725 9783 2724 9788 2724 9792 2721 9798
TIME...MOT...LOC 0114Z 349DEG 11KT 2738 9777 2730 9807

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:14 PM CDTTornado WarningCRPKleberg19 min
May 31, 7:24 PM CDTFlash Flood WarningCRPLa Salle, McMullen3 hr
May 31, 7:31 PM CDTSevere Thunderstorm WarningCRPKleberg44 min
May 31, 7:39 PM CDTSevere Thunderstorm WarningCRPJim Wells, Kleberg37 min
May 31, 7:41 PM CDTSpecial Marine WarningCRP94 min
May 31, 7:51 PM CDTSpecial Weather StatementCRPWebb54 min
May 31, 7:55 PM CDTFlash Flood WarningCRPJim Wells, Kleberg2 hr
May 31, 7:58 PM CDTSpecial Weather StatementCRPGoliad, Jim Wells, Nueces, Refugio, San Patricio62 min
May 31, 8:15 PM CDTSpecial Weather StatementCRPKleberg30 min
May 31, 8:22 PM CDTAreal Flood AdvisoryCRPBee, Goliad, Refugio53 min
May 31, 8:29 PM CDTAreal Flood AdvisoryCRPBee, Goliad, Live Oak3 hr
May 31, 9:04 PM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Goliad, Refugio, Victoria3 hr
May 31, 10:00 PM CDTAreal Flood WarningCRPJim Wells, Kleberg6 hr
Jun 1, 12:12 AM CDTSpecial Marine WarningCRP93 min
Jun 1, 1:03 AM CDTSpecial Marine WarningCRP87 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.